Alert archive / Florida / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 4, 2018, 10:17 AM EST for Broward County, Collier County, Palm Beach County, Florida. It took effect at Jan 5, 2018, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 10:17 AM EST (15:17 UTC)
- In effect from
- Jan 5, 2018, 3:00 AM EST
- Expired
- Jan 5, 2018, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS42 KMFL 041517 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 1017 AM EST Thu Jan 4 2018 FLZ068-168-051400- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-180104T1500Z/ /O.NEW.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Metro Palm Beach-Coastal Palm Beach- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Jupiter, West Palm Beach, and Boca Raton 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 35 above zero to 30 above zero. * WHERE...Metro Palm Beach and Coastal Palm Beach Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ FLZ063-066-067-070-071-041630- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-180104T1500Z/ Glades-Hendry-Inland Palm Beach-Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Immokalee, Miccosukee Indian Reservation, and Markham Park 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill advisory for this morning has expired. A freeze warning and frost advisory has been issued for tonight. $$ FLZ069-072-172-051400- /O.NEW.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Coastal Collier-Metro Broward-Coastal Broward- Including the cities of Naples, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 40 above zero to 30 above zero. * WHERE...Coastal Collier, Metro Broward and Coastal Broward Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
511 WWUS42 KMFL 041535 AAA WSWMFL URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Miami FL 1035 AM EST Thu Jan 4 2018 ... Updated To Correct Range Of Wind Chill Values... FLZ068-069-072-168-172-051400- /O.CON.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Metro Palm Beach-Coastal Collier-Metro Broward-Coastal Palm Beach- Coastal Broward- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach 1035 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Wind chills are forecast to range from the low to mid 30s. * WHERE...Coastal Collier, Metro Broward and Coastal Broward Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
504 WWUS42 KMFL 042014 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 314 PM EST Thu Jan 4 2018 FLZ068-069-072-168-172-051400- /O.CON.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Metro Palm Beach-Coastal Collier-Metro Broward-Coastal Palm Beach- Coastal Broward- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach 314 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Wind chills are forecast to range from the low to mid 30s. * WHERE...Metro Palm Beach, Coastal Collier, Metro Broward, Coastal Palm Beach and Coastal Broward Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
166 WWUS42 KMFL 051410 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 910 AM EST Fri Jan 5 2018 FLZ068-069-072-168-172-051515- /O.EXP.KMFL.WC.Y.0002.000000T0000Z-180105T1400Z/ Metro Palm Beach-Coastal Collier-Metro Broward-Coastal Palm Beach- Coastal Broward- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach 910 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures are gradually warming into the 40s across the region this morning. Temperatures are expected to drop into upper 40s and low 50s tonight, and significant wind chill is not anticipated at this time. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 6:41 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 4, 6:41 AM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
641 AM EST Thu Jan 4 2018
.AVIATION...
VFR conditions will prevail throughout the forecast period. Partly
cloudy skies will be clearing throughout the day on Thursday with
continued northwesterly flow near 12 knots. These winds will
begin to diminish on Thursday evening and overnight.
&&
.PREV DISCUSSION... /issued 316 AM EST Thu Jan 4 2018/
..Hazardous wind chills expected over much of Southern Florida
from Alligator Alley northward this morning...
..Freeze Watch for Glades County this morning...
..Freeze Watch for Glades & Hendry Counties for tonight...
DISCUSSION...
A cold northwest flow has advected in drier air while temperatures
continue to drop. The area of low pressure which developed over
South Florida last night is making its way north along the eastern
seaboard. In its wake is a few dry and cold days for South Florida.
Wind chill remains one of the primary concerns this morning as cold
temperatures mixing with gusty winds are creating apparent
temperatures in the 20s and 30s. Will continue to monitor
observations over portions of inland Southwest Florida as
dewpoints have dropped which could allow for a freeze this
morning in Glades County. Currently holding the Freeze Watch for
Glades County this morning, but it could be upgraded to a short-
fused Freeze Warning if temperatures drop more than anticipated.
The current thought is some isolated areas could see a freeze but
the main hazard will be the wind chill.
Temperatures today will struggle even with the abundantly sunny
skies expected. Much of the area will see 50s with some portions of
southeastern Florida reaching to around 60. The wind should diminish
as the day progresses. Tonight will likely be one of the coldest for
the region for the season with the current Freeze Watch for Glades
and Hendry Counties receiving consideration for an upgrade to a
Freeze Warning for tomorrow morning. It appears a good portion of
Glades and Hendry will see a freeze though guidance seems to agree
on the assessment that the radiational cooling will not be efficient
enough to allow for areas to see a hard freeze. That said, isolated
patches below 30 degrees in these areas cannot be ruled out.
Friday will be another cold day with mid 50s to lower 60s for high
temperatures across the area. Some moisture return over the Atlantic
waters could allow for showers to emerge late Friday into Saturday.
Any precipitation should be fairly light and limited to the Atlantic
waters and immediate coast. Temperatures on Friday night/Saturday
morning will be chilly again with frost possible across a good
portion of inland Southwest Florida and the Lake Okeechobee region.
Some moderation of the airmass should help warm temperatures enough
overnight that a freeze does not appear likely to repeat.
As a mid-level trough pushes across the Gulf to round out the
weekend, it could spur additional convection over the waters. The
next frontal system will emerge early in the week, with the front
pushing into Florida on Monday. The 00z GFS depicts a cut-off mid-
level low developing along the Interstate 10 corridor which could
spur a surface low to develop that pushes ashore over the Florida
Big Bend Monday night/early Tuesday morning. There is some
difference in between the different model solutions with this
system, though the trend of the front weakening as it reaches South
Florida is evident. Accordingly, rain chances are in the forecast
without mention of thunderstorms since it appears that there may not
be the support for such convective development with this front. Of
course, we are in the long range forecast period so confidence is
not high on these details just yet.
Behind the front, drier weather returns for the mid-week timeframe
to round out the extended forecast period. A bit more zonal flow
compared to this past frontal passage could limit the cold air and
allow the region to avoid another cold snap. Of course, this is
capable of changing if the system were to further develop or take a
more southern track which could allow an avenue for cold air to
reach the region.
MARINE...
Gusty northwesterly flow persists, requiring some extensions of the
timing of the Small Craft Advisories this morning. Conditions should
slowly improve over the waters though some lingering higher seas
will continue to present a hazard for mariners to end the work week.
The next frontal system approaching could create higher winds and
seas late in the weekend into early next week as well.
BEACH FORECAST...
An elevated risk of Rip Currents along the Atlantic beaches will
continue through the weekend due to the persistent wind flow over
the waters. Have extended the Rip Current Statement through Sunday
evening accordingly.
PREV DISCUSSION... /issued 1230 AM EST Thu Jan 4 2018/
AVIATION...
VFR conditions will prevail throughout the forecast period. Winds
will remain out of the northwest through the overnight hours
between 8 and 12 knots across all terminals. Partly cloudy skies
are expected during the day on Thursday with continued
northwesterly flow near 12 knots. These winds will begin to
diminish on Thursday evening, however, they still will remain
northwesterly.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 58 39 60 46 / 0 0 0 10
Fort Lauderdale 58 41 61 49 / 0 0 10 20
Miami 59 41 61 48 / 0 0 10 10
Naples 59 38 59 42 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch until 9 AM EST this morning for FLZ063.
Freeze Watch from late tonight through Friday morning for FLZ063-
066.
Wind Chill Advisory until 10 AM EST this morning for FLZ063-
066>068-070-071-168.
High Rip Current Risk through Sunday evening for FLZ168-172-173.
AM...Small Craft Advisory until 7 AM EST this morning for AMZ610.
Small Craft Advisory until 1 PM EST Friday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 7 AM EST this morning for GMZ656-657-
676.
&&
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...55/CWC
BEACH FORECAST...02/RAGHazardous weather outlook, Jan 4, 4:38 AM EST, 5 hours 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 438 AM EST Thu Jan 4 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 042145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 438 AM EST Thu Jan 4 2018 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...SMALL CRAFT ADVISORY OVER ATLANTIC AND GULF WATERS... ...FREEZE WATCH OUT FOR GLADES AND HENDRY COUNTIES TONIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A high risk of Rip Currents exists on the Atlantic beaches. Wind: northeasterly wind of 20 to 25 knots is expected on South Florida waters. A Small Craft Advisory is in effect. Temperatures: Temperatures below freezing are possible in Glades and Hendry Counties tonight, where a Freeze Watch is in effect. Wind chill values in the mid 20s to the mid 30s are expected over inland portions of Southern Florida early Thursday morning and then again Late Thursday night into early Friday morning. A Wind Chill Advisory is in effect for Palm Beach, Hendry, Glades, interior Collier, and interior Broward counties until 10 am this morning. Waves: Significant wave heights of 7 to 9 feet are expected for portions of the Gulf Stream. A Small Craft Advisory is in effect for the coastal waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A high risk of rip currents exists on the Atlantic beaches on Friday and this is expected to continue through the weekend. A Small Craft Advisory is in effect for Atlantic waters through Friday afternoon. Cold weather is expected to continue into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:11 AM EST | Frost Advisory | MFL | Broward, Miami-Dade | 23 hr |
| Jan 4, 10:11 AM EST | Freeze Warning | MFL | Collier, Glades, Hendry, Palm Beach | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.